Alert archive / North Carolina / Beach Hazards Statements in 2025
Beach Hazards Statement 27, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Jun 14, 2025, 11:00 AM EDT for Carteret County, North Carolina. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2025, 11:00 AM EDT (15:00 UTC)
- Expired
- Jun 14, 2025, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Newport/Morehead City, NC
County Carteret County, NC
The radar
The Morehead City radar (KMHX), 33 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 3.0 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 301 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
306 WHUS42 KMHX 141500 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 1100 AM EDT Sat Jun 14 2025 NCZ195-150000- /O.NEW.KMHX.BH.S.0027.250614T1500Z-250615T0000Z/ West Carteret- 1100 AM EDT Sat Jun 14 2025 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...Bogue Banks beaches. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 4 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jun 14, 9:39 AM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 14, 9:39 AM EDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 939 AM EDT Sat Jun 14 2025 .SYNOPSIS... An unsettled weather pattern will continue into early next week thanks to an unstable and very moist airmass in place across the region. && .NEAR TERM /TODAY/... As of 940 AM Sat... Key Messages - Scattered to numerous thunderstorms with heavy rain again today Regional radar this morning shows showers and thunderstorms hugging the southern coast this morning, with bulk of convection well offshore. This activity appears to be associated with a shortwave lifting NE out of SC into central NC. It looks like that wave will continue to progress NE this morning, and move across central/eastern NC from mid-morning through mid- afternoon today. The wave may come through a bit before the typical diurnal maximum in afternoon instability. That said, given the very moist airmass in place, it won't take much heating to support moderate destabilization just ahead of the arrival of the wave. Low- mid level temps are forecast to be a touch warmer today compared to yesterday, and this may limit the coverage some today compared to yesterday. However, the added lift from the wave in tandem with the seabreeze should support another round of scattered to numerous showers and thunderstorms. Weak deep layer shear should keep the risk of severe weather at a minimum, but water-loaded downdrafts capable of strong, gusty winds will be possible. Of note, as the wave moves through today, there may be just enough of a boost with winds aloft to support an area of 20-25kt of deep layer shear north of HWY 264. This area looks to have the best chance at thunderstorm organization, with a locally "higher" risk of strong wind gusts. Additionally, the slight enhancement to shear in the area may allow deeper convection to be sustained a bit longer than the rest of ENC, supporting the potential for higher rainfall totals. For the area at large, anomalous PWATs of 2"+ will combine with a deep warm cloud layer and slow storm motions, supporting a risk of intense rainfall rates. A Flood Watch was contemplated for portions of ENC, especially where the heaviest rainfall totals occurred yesterday, but there is some uncertainty regarding where the heaviest rainfall totals will be. Because of this, we'll hold off on a watch with this forecast, but continue to evaluate the potential in later updates. && .SHORT TERM /TONIGHT/... As of 230 AM Saturday... In the wake of today's shortwave, guidance is in generally good agreement showing an area of low-mid level drying overspreading ENC this evening and tonight. Should this be realized, there may be a relative minimum in shower and thunderstorm activity tonight. Regardless, it will be another warm night, with lows in the 70s areawide. && .LONG TERM /SUNDAY THROUGH FRIDAY/... As of 330AM Saturday... Key Messages: - Unsettled weather pattern into Tuesday with multiple chances for severe weather and heavy rain - Potential for dangerous heat indices midweek into the end of next week. Sunday through Tuesday...Unsettled weather will continue into Mon/Tue as upper ridging remains anchored to the south and east. At the same time, a slow moving upper trough gradually pushes E'wards across the Southeast and Mid-Atlantic next week with multiple weak shortwaves tracking along the periphery of this upper trough. At the surface, cold front to the north at the start of the period will dive SE'wards on Sun, eventually stalling over the area Sun night, before lifting N on Mon and remaining just north of the area on Tue. As this occurs, the frontal boundary and Seabreeze will become the focus for shower and thunderstorm activity each day. The general trend for each day will be for ongoing showers and thunderstorms offshore to gradually push onshore with the Seabreeze each morning. Then by the afternoon as the front nears the area, additional shower and thunderstorm activity develops before chances lower and precip pushes offshore each night. With warm and muggy conditions expected, MLCAPES will reach 2500-3500 J/kg on Sun and then 1500-2500 J/kg on Mon/Tue. With 0-6 km deep layer shear maxing out around 25-40 kts each day and the front/Seabreeze providing ample forcing, there will be a threat for some of this activity to become severe in nature with damaging winds being the primary hazard, though a few isolated instances of hail and an isolated tornado can't be completely ruled out. The one limiting factor each day will be the weak mid-level lapse rates which may preclude a broader severe threat. Either way SPC currently has the area under a marginal (level 1 of 5) risk for severe thunderstorms on Sun. Will have to monitor trends but if convective coverage is anticipated to be larger than currently expected upgrades to the current threat may become necessary. Otherwise, with SW'rly surface flow continuing to pump ample moisture N'wards from the Gulf, expect PWATs to change little, remaining around 2 inches into Tue night while remaining muggy. Combined with slow storm motions, potentially training storms, and plenty of moisture, any storm that does develop will be a very efficient rain maker and localized flooding threat is on the table through early in the week (See HYDRO Section for more details). As a result portions, if not all of the FA is under a marginal/slight risk for excessive rainfall into Tue. Temps each day get into the upper 80s to low 90s with lows in the 70s each night. Wednesday into next weekend... Upper pattern eventually becomes more zonal by midweek with a return to a more summer like pattern with thunderstorms developing off the daily seabreeze and gradually pushing inland each day bringing. Will note, an upper level trough will be digging into the Mid-Atlantic from the west late next week, but should stay north of ENC given the latest guidance. As a result, a weak surface cold front may track across the region late next week, but impacts from this front remain uncertain. Of bigger note will be the hot and muggy conditions as a combination of temps in the 90s Wed/Thurs and dewpoints in the 70s will result in hazardous heat indices with "feels like" temps closer to the triple digits each day. Will have to monitor trends, but the years first heat advisories may be needed next week if the current forecast holds. && .AVIATION /14Z SATURDAY THROUGH WEDNESDAY/... SHORT TERM /through 12z Sunday/... As of 645 AM Saturday... Key Messages - Increased TSRA risk again today Thus far this morning, TSRA activity has been confined to areas along and just south of the Crystal Coast. With time, I expect the TSRA risk to gradually shift towards the coast, and then even further inland as an upper level wave interacts with an unstable and very moist airmass. While confidence is high regarding TSRA development, confidence is low to moderate regarding where the greatest risk will be focused. Recent guidance seems to be focusing the risk from KOAJ to KEWN and points south through about early afternoon, followed by a potential shift towards KISO and KPGV by mid to late afternoon. Where TSRA occur, there will be an increased risk of sub VFR conditions. Outside of TSRA, periods of low CIGs (mostly MVFR) are expected this morning, with the risk potentially returning again tonight. Confidence in CIGs is low to moderate. LONG TERM /Sunday through Wednesday/... As of 330AM Saturday...Unsettled weather will continue to persist across the area into midweek next week as multiple fronts bring several rounds of showers and thunderstorms to Eastern North Carolina. Greatest threat to see storms will be each afternoon and evening across the FA. This will bring a daily threat for sub-VFR conditions each day. In addition to this, early morning fog development will remain possible for areas that see rain. && .MARINE... SHORT TERM /through tonight/... As of 940 AM Sat... Key Messages - Increased thunderstorm risk for areas waters again today An upper level wave is forecast to move through the ENC waters this morning through this afternoon, supporting another round of scattered to numerous showers and thunderstorms. The thunderstorm risk may extend into tonight for the central and southern coastal waters. For all waters, the strongest thunderstorms will be capable of 30-40kt+ winds and waterspouts. Outside of the thunderstorm activity, the background flow will be southwesterly at 10-20kt which will support seas of 3-5 ft. LONG TERM /Sunday though Wednesday/... As of 330AM Saturday... No significant changes to the forecast on this update as high pressure centered offshore in the Atlantic will continue to interact with frontal boundaries tracking across the region into next week. This will bring daily chances for showers and thunderstorms with offshore showers in the morning clearing by the afternoon and then additional shower and thunderstorm activity expected in the evening. This will bring a threat for locally enhanced winds and seas within any thunderstorm that moves out over the waters. Otherwise 5-15 kt SW'rly winds with gusts near 20-25 kts are forecast for Sun with slightly stronger winds 15-20 kt with gusts up to 25 kt will be possible on Monday with the approach of a frontal boundary. Winds ease slightly back down to 5-15 kt out of the SW on Tue as high pressure tries to reestablish itself offshore. Seas remain around 2-4 ft through the period. && .HYDROLOGY... As of 230 AM Saturday... An area of increased lift will overlap with a moderately unstable, but anomalously moist, airmass today, supporting areas of intense rainfall rates. While the most intense rainfall rates will tend to be of relatively shorter duration at any one location, the rates may support a few instances of flash flooding. There appears to be a locally higher risk north of the HWY 264 corridor where thunderstorms may be a bit more organized, potentially supporting a longer residence time of the higher rates. This is also the same area that received the heaviest rainfall over the past 24 hours, and where FFG is the lowest. A Flood Watch was contemplated in that area, but the coverage of thunderstorms may be scattered enough to limit the overall risk. This will continue to be re-evaluated through the day. Similar conditions will be possible on Sunday and Monday as a frontal boundary remains around the area which will continue to promote a heavy rain and isolated flash flooding threat across portions of ENC. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...MHX NEAR TERM...RM/CQD SHORT TERM...RM LONG TERM...RCF AVIATION...RM/RCF MARINE...RM/CQD/RCF HYDROLOGY...MHX
Hazardous weather outlook, Jun 14, 4:20 AM EDT, 6 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 420 AM EDT Sat Jun 14 2025 NCZ029-044>047-079>081-090>092-094-193-194-198-150830- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow- 420 AM EDT Sat Jun 14 2025 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Scattered to numerous thunderstorms are expected to develop today, the strongest of which will be capable of intense rainfall rates and flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will continue to impact the area off and on Sunday through Monday with an accompanying risk of damaging winds and flooding. Dangerous heat is possible later this week, especially Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-196-199-204-205-150830- West Carteret-East Carteret-Coastal Onslow-Ocracoke Island- Hatteras Island- 420 AM EDT Sat Jun 14 2025 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING SOUTH OF CAPE HATTERAS... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. Scattered to numerous thunderstorms are expected to develop today, the strongest of which will be capable of intense rainfall rates and flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will continue to impact the area off and on Sunday through Monday with an accompanying risk of damaging winds and flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-150830- Northern Outer Banks- 420 AM EDT Sat Jun 14 2025 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Scattered to numerous thunderstorms are expected to develop today, the strongest of which will be capable of intense rainfall rates and flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will continue to impact the area off and on Sunday through Monday with an accompanying risk of damaging winds and flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Martin
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:40 AM EDT | Special Marine Warning | MHX | 65 min | |
| Jun 14, 10:28 AM EDT | Special Marine Warning | MHX | 62 min | |
| Jun 14, 12:49 PM EDT | Special Marine Warning | MHX | 56 min | |
| Jun 14, 1:58 PM EDT | Areal Flood Advisory | MHX | Duplin, Onslow | 3 hr |
| Jun 14, 2:20 PM EDT | Special Weather Statement | MHX | Onslow | 55 min |
| Jun 14, 2:27 PM EDT | Special Marine Warning | MHX | 63 min |
Nearby
Beach Hazards Statements in North Carolina, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.